Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I'm a 35yr old woman who is 8 weeks pregnant. I have been on Venlafaxine for the past year after my depression didn't respond to other meds. The dose I was on when I found out about this pregnancy was 225mg, I have reduced to 75mg daily but I am having severe withdrawals, brain shocks, blurred vission, my eyes being left behind when I turn my head, feeling cold all the time etc. My GP was understanding in the beginning but on my last visit he told me to 'pull myself together'! :'( What is really worrying me are the effects the drug is having on my unborn child and weather my withdrawal is effecting the fetus? Do I continue with the withdrawal or stay on the meds? I feel like I'm at my whits end, I cant stop crying. Yesterday, I even thought about abortion so I don't have to go through this anymore, PLEASE HELP :'( Terri

Loading...

You are in a tough situation here, I’m afraid – you will have to withdraw from Venlafaxine because Venlafaxine can cause harm to the fetus if it is used during the last 3 months of pregnancy. It’s also found in breast milk. So, there really is no need for advices like “pull yourself together” – like you are not aware of the chaos you’re in. You are aware that you can’t be given anything to relieve withdrawal symptoms – you’ll just have to live through them, even though, as you ask yourself, that strain of going through withdrawal can alone be enough to be bad for the baby. Your GP should refer you to the specialist because you really don’t have much time to waste here.
Reply

Loading...

Hi Terri,
Can't believe I've found someone in the same situation as me! I'm 38 and 8 wks pregnant. I've been on Venlafaxine for a few years this time round. I was on 225mg mod release last summer, went to 150mg without too many problems. 150mg to 75mg was much harder, I found the schedule linked below and have been following that, which has helped:

***edited by moderator*** web addresses not allowed

I've then gone on to the schedule for 75mg down to zero.

I started reducing whilst TTC for obvious reasons; initially there seemed to be little evidence as to any harm being caused, lately there seems to be more advice against it but it's always about weighing mother's needs against the baby. As I was pretty stable, with a very supportive husband, I decided to reduce, I feel I have enough risk factors!

Anyway, this schedule was working pretty well for me but the past week I've been really suffering with the withdrawal, the periods between doses are feeling way too long, I totally understand how you're feeling. Withdrawal is a nightmare, pregnancy nausea and exhaustion is a nightmare, the two combined are making me just want to curl up in a ball in a dark room for the next 4 weeks or so. GPs don't seem to have a clue about the issues surrounding withdrawal from venlafaxine, they just prescribe it. I did manage to force one to give me something for the dizziness etc which I knew I'd get, but obviously I can't take that now anyway. I feel I know more about it from the amount of research I've had to do myself, so the idea of asking them about the specifics of withdrawal during pregnancy, well! My theory atm is that everything in my body is being processed faster due to the pregnancy, increased blood volume, heart rate etc, which is why this schedule isn't working quite as well for me now? There seems to be a bit of information out there to support it but it feels completely pointless to ask my GP.

I've decided to reduce the periods between doses to 3/4 what they were; I considered going cold turkey but we think it may be too much of a shock to the system to bub. I'm starting this today so fingers crossed it'll help me get through it.

If you've not come across this schedule I hope it helps, and please feel free to stay in touch, trust me I know what you're going through.
Reply

Loading...

What ended up happening with you and your babies? Did you stick through the withdrawal?
Reply

Loading...